I received Juvederm ultra plus in my lips yesterday and today I still cant feel my left upper side of my lip.

What should I do! It is all numb on the left side all the way up to my cheek. Around my face I also feel pins and needles and I cant smile without it hurting. My entire lower face is swollen. I'm starting to get very nervous and I know its only the second day but I'm scared that this could be possible nerve damage? I'm also debating on getting them removed due to this.

Doctor Answers 6

Swelling after Juvederm treatment

There may be secondary swelling and numbness which may affect the smile.  It generally shouldn’t, but if it’s injected into the upper lip area it can affect the smile.  The swelling and discomfort should slowly go away within a week or 2 . The product can also be dissolved away with Hyaluronidase.  Definitely contact your injector if the symptoms persist.


New York Oculoplastic Surgeon
4.7 out of 5 stars 64 reviews

Numbness after filler injection

Hello, and thanks for your question. I'm sorry to hear about the issue your having.This is not typical after filler injection, so I do recommend following up with the dermatologist who did your injection.Best of luck, Dr. Frucht.  

Corey Frucht, MD, PhD
Santa Barbara Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Numbness after Juvederm

Thank you for your question Ashleyashley. I am sorry to hear about your situation. Juvederm is a great treatment to enhance the lips. Some numbness after any injection is normal and sensation should return within the first two weeks. Same with swelling; applying cold compresses like ice packs will help decrease swelling. If a patient sees the skin become white near the injected area or if there is severe pain at rest near the area, it is important to follow up to have the product dissolved. But swelling and numbness are usually not emergent. Please contact your doctor for specific recommendations. Good luck!

Alex Eshaghian, MD, PhD
Encino Physician
5.0 out of 5 stars 1 review

Fillers to lips

Some numbness can occur from swelling. But your symptoms sound more traumatic than from just swelling with migration ot the cheek. It is worth contacting your injector and discussing.

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

Numbness and Swelling after lip injections

Thank you for your question. Although this is not typical, there can be some residual numbness and tingling after lip injections that persists for a day or two. However, this should not really be accompanied by frank pain and a lot of facial swelling. I would suggest contacting your injector to let him or her know how you are feeling - if you could stop in to be examined (for just peace of mind), that would likely be ideal. If you have a history of cold sores to your lips, there is a chance that this may be what's starting - or, again, it could all just be normal post-procedure swelling. Regardless, I would call your clinician. Best of luck! 

Juvederm

I'm sorry that you have had this result after Juvederm to your lips.  It is unlikely to be a permanent sensation.  Make sure that the physician who injected you is aware of your condition.  The feeling should return shortly.  Good luck!

Samuel Baharestani, MD
Long Island Oculoplastic Surgeon
4.8 out of 5 stars 24 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.